Alert archive / California / Gale Warnings in 2009

Gale Warning 19, NWS San Francisco Bay Area, CA

July 22, 2009

NWS San Francisco Bay Area, CA issued this gale warning at Jul 22, 2009, 9:21 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2009, 9:21 PM PDT (04:21 UTC)
Expired
Jul 23, 2009, 3:00 AM PDT
In force
6 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted, in the capitals the NWS used until 2016.

422 
WHUS76 KMTR 230421
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
921 PM PDT WED JUL 22 2009

PZZ565-231000-
/O.EXP.KMTR.GL.W.0018.000000T0000Z-090723T0400Z/
/O.NEW.KMTR.GL.W.0019.090723T0421Z-090723T1000Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
921 PM PDT WED JUL 22 2009

...GALE WARNING IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

NORTHWEST WINDS OF 20 TO 30 KT WITH FREQUENT GALE FORCE GUSTS TO
35 KT WILL CONTINUE OVERNIGHT INTO EARLY THURSDAY MORNING. THE
STRONGEST WINDS WILL BE SOUTH OF POINT SUR ALONG THE BIG SUR COAST.

&&


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ560-231030-
/O.EXA.KMTR.SC.Y.0051.000000T0000Z-090723T1600Z/
PIGEON POINT TO POINT PINOS TO 10 NM-
921 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THURSDAY. 

NORTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE OVERNIGHT INTO
THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-231030-
/O.CON.KMTR.SC.Y.0053.000000T0000Z-090723T0700Z/
/O.CON.KMTR.SC.Y.0051.090723T1900Z-090724T0700Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
921 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO
MIDNIGHT PDT THURSDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON
THURSDAY TO MIDNIGHT PDT THURSDAY NIGHT. 

WEST TO SOUTHWEST WINDS OF 15 TO 30 KT WILL CONTINUE THIS EVENING.
WINDS WILL EASE EARLY THURSDAY MORNING BUT THEN INCREASE AGAIN
THURSDAY AFTERNOON AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ570-231030-
/O.CON.KMTR.SC.Y.0052.000000T0000Z-090724T1300Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
921 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY
FOR NORTHWEST WINDS FROM 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-231030-
/O.CON.KMTR.SC.Y.0051.000000T0000Z-090724T1300Z/
POINT ARENA TO POINT REYES TO 10 NM-
921 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY
FOR NORTHWEST WINDS FROM 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-231030-
/O.CON.KMTR.SC.Y.0051.000000T0000Z-090724T1300Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
921 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY
FOR NORTHWEST WINDS FROM 20 TO 30 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-231030-
/O.CON.KMTR.SC.Y.0051.000000T0000Z-090723T1600Z/
POINT REYES TO PIGEON POINT TO 10 NM-
921 PM PDT WED JUL 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THURSDAY
FOR NORTHWEST WIND FROM 15 TO 25 KT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.
1 follow-up statement
713 
WHUS76 KMTR 231012
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA
312 AM PDT THU JUL 23 2009

PZZ565-231815-
/O.EXP.KMTR.GL.W.0019.000000T0000Z-090723T1000Z/
/O.EXB.KMTR.SC.Y.0051.090723T1200Z-090724T0900Z/
POINT PINOS TO POINT PIEDRAS BLANCAS TO 10 NM-
312 AM PDT THU JUL 23 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT FRIDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT FRIDAY. THE
GALE WARNING IS NO LONGER IN EFFECT. 

WINDS HAVE DECREASED TO 15 TO 25 KNOTS THEREFORE THE GALE WARNING
HAS EXPIRED. WINDS ARE EXPECTED TO CONTINUE TO BE 15 TO 25 KT
THROUGH FRIDAY MORNING WITH OCCASIONAL GALE FORCE GUSTS TO 35
KNOTS SOUTH OF POINT SUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ545-560-231115-
/O.CAN.KMTR.SC.Y.0051.000000T0000Z-090723T1600Z/
POINT REYES TO PIGEON POINT TO 10 NM-
PIGEON POINT TO POINT PINOS TO 10 NM-
312 AM PDT THU JUL 23 2009

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE
SMALL CRAFT ADVISORY. 

WINDS AND SEAS ARE BELOW SMALL CRAFT ADVISORY LEVELS.

$$

PZZ570-231815-
/O.EXT.KMTR.SC.Y.0052.000000T0000Z-090725T0000Z/
WATERS FROM PT. ARENA TO PIGEON PT. CA FROM 10 TO 60 NM-
312 AM PDT THU JUL 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT FRIDAY...

A THERMAL TROUGH LOCATED ALONG THE INTERIOR OF CALIFORNIA WILL
MAINTAIN NORTHWEST WINDS OF 15 TO 25 KT ACROSS THE OUTER PORTIONS
OF THE COASTAL WATERS THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ540-231815-
/O.EXT.KMTR.SC.Y.0051.000000T0000Z-090725T0000Z/
POINT ARENA TO POINT REYES TO 10 NM-
312 AM PDT THU JUL 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT FRIDAY...

A THERMAL TROUGH LOCATED ALONG THE INTERIOR OF CALIFORNIA WILL
MAINTAIN NORTHWEST WINDS OF 15 TO 25 KT ACROSS THE NORTHERN
PORTION OF THE COASTAL WATERS THROUGH FRIDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ575-231815-
/O.EXT.KMTR.SC.Y.0051.000000T0000Z-090725T0000Z/
WATERS FROM PIGEON PT. TO PT. PIEDRAS BLANCAS CA FROM 10 TO 60 NM-
312 AM PDT THU JUL 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PDT FRIDAY...

A THERMAL TROUGH LOCATED ALONG THE INTERIOR OF CALIFORNIA WILL
MAINTAIN NORTHWEST WINDS OF 15 TO 25 KT ACROSS THE OUTER PORTIONS
OF THE COASTAL WATERS THROUGH FRIDAY EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ530-231815-
/O.EXT.KMTR.SC.Y.0051.090723T1200Z-090724T0700Z/
SAN FRANCISCO/SAN PABLO/SUISUN BAYS AND THE WEST DELTA-
312 AM PDT THU JUL 23 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT. 

WEST TO SOUTHWEST WINDS OF 15 TO 25 KT WILL CONTINUE THIS
EVENING. WINDS WILL BE STRONGEST IN THE VICINITY OF ANGEL ISLAND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


THIS PRODUCT DOES NOT INCLUDE INFORMATION ON SEVERE THUNDERSTORMS 
AND WATERSPOUTS. SEE PRODUCTS SUCH AS SPECIAL MARINE 
WARNINGS...MARINE WEATHER STATEMENTS...WATCH COUNTY 
NOTIFICATIONS AND THE HAZARDOUS WEATHER OUTLOOK.

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this gale warning went out at Jul 22, 9:00 PM PDT, 21 minutes earlier.

Area forecast discussion, Jul 22, 9:00 PM PDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
900 PM PDT WED JUL 22 2009

.DISCUSSION...AS OF 8:50 PM PDT WEDNESDAY...LITTLE CHANGE IN
THE WEATHER PATTERN OVER THE PAST 24 HOURS. STRONG ONSHORE FLOW
CONTINUES WITH THE SFO-SAC GRADIENT 4.5 MB AT 03Z. MARINE LAYER IS
HOLDING STEADY AT 1400 FEET BUT HAS ALREADY MADE ITS WAY INTO THE
BAY. SO EXPECT STRATUS TO PENETRATE WELL INLAND AGAIN TONIGHT.
TEMPERATURES AROUND THE BAY TODAY WERE ABOUT 8-12 DEGREES BELOW
NORMAL WHILE INLAND TEMPERATURES WERE SLIGHTLY BELOW NORMAL. NOT
MUCH CHANGE IN TEMPERATURES EXPECTED FOR THURSDAY. THERE COULD BE
SOME MID AND HIGH CLOUDS OVER THE AREA AS MODELS INDICATE MID
AND HIGH LEVEL MOISTURE MOVING OVER THE AREA ESPECIALLY OVER THE
SOUTHERN HALF OF THE DISTRICT AS THE UPPER FLOW BECOMES MORE
SOUTHERLY.

FOR FRIDAY THROUGH SUNDAY A RIDGE IS EXPECTED TO BUILD FROM THE UPPER
HIGH OVER THE SOUTHWEST ACROSS CALIFORNIA THE PACIFIC NORTHWEST
COAST. THIS WILL COMPRESS THE MARINE LAYER RESULTING IN WARMER
TEMPERATURES AROUND THE BAY AND OVER THE INTERIOR. LOOKING FURTHER
AHEAD...LATEST LONG RANGE MODELS SHIFT THE UPPER HIGH WESTWARD OVER
SOUTHERN CALIFORNIA EARLY NEXT WEEK. IF THIS VERIFIES THERE WILL BE
ADDITIONAL WARMING. IN FACT THE ECMWF HAS 500MB HEIGHTS INCREASING TO
594 DM OVER SFO WHICH WOULD BRING MORE SIGNIFICANT WARMING.

&&

.AVIATION...AS OF 5:00 PM PDT WEDNESDAY...MARINE LAYER DEPTH AROUND
2000 FEET FOR SF BAY WITH 3.9 MB ONSHORE GRADIENT. LITTLE 24 HOUR
CHANGE AND CLOUD BANK ALREADY JUST WEST OF THE AIRPORT. THEREFORE
EXPECT ANOTHER EARLY RETURN OF LOW CIGS TO SFO/OAK AND BRIDGE
APPROACH WITH FIRST GUESS 18-19Z BURN-OFF THURSDAY MORNING.

VICINITY OF KSFO...MEDIUM TO HIGH CONFIDENCE FORECAST WITH CIGS AS
EARLY AS 02Z BUT MAY HOLD OFF TIL 03-04Z. EXPECT 19Z BURN OFF
THURSDAY MORNING.

KSFO BRIDGE APPROACH...CIGS TO REACH BRIDGE APPROACH ABOUT 1 HOUR
LATER THAN SFO TERMINAL THEN SPREAD SOUTHWARD TOWARDS KSJC THIS
EVENING. EXPECT 18Z BURN OFF THURSDAY MORNING.

MONTEREY BAY TERMINALS...LOW CIGS JUST ABOUT TO GIVE KMRY A CIG AND
THEN LINGER ALL NIGHT. CIGS BELOW 1000 FEET WILL REACH KSNS EARLY
THIS EVENING. EXPECT 17-18Z BURN OFF KSNS ON THURSDAY MORNING
WITH ONLY PARTIAL AFTERNOON CLEARING FOR KMRY THURSDAY.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .TNGT...GLW...PT PINOS TO PIEDRAS BLANCAS 0 TO 10 NM
          ...SCA...ALL COASTAL WATERS EXCEPT PT PINOS TO PT PIEDRAS
                   BLANCAS 0-10 NM
          ...SCA...SAN FRANCISCO BAY

&&

PUBLIC FORECAST: W PI
AVIATION/MARINE: RWW

NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCO

Nearby

Gale Warnings in California, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.